Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 14, 2018, 9:53 PM CDT for Marshall County, Peoria County, Stark County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 9:53 PM CDT (02:53 UTC)
- Expired
- May 14, 2018, 10:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
813
WUUS53 KILX 150253
SVRILX
ILC123-143-175-150330-
/O.NEW.KILX.SV.W.0022.180515T0253Z-180515T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
953 PM CDT MON MAY 14 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Western Marshall County in central Illinois...
Southeastern Stark County in north central Illinois...
Northeastern Peoria County in central Illinois...
* Until 1030 PM CDT
* At 952 PM CDT, a severe thunderstorm was located near Duncan, or
16 miles west of Lacon, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lacon, Princeville, Sparland, Camp Grove, Hopewell, Duncan, Lawn
Ridge and Marshall County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 8937 4094 8980 4103 8982 4115 8953
4115 8938
TIME...MOT...LOC 0252Z 255DEG 19KT 4100 8973
HAIL...1.00IN
WIND...60MPH
$$
Barnes2 follow-up statements
378
WWUS53 KILX 150312
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1012 PM CDT MON MAY 14 2018
ILC175-150321-
/O.CAN.KILX.SV.W.0022.000000T0000Z-180515T0330Z/
Stark-
1012 PM CDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4095 8964 4110 8964 4115 8953 4115 8938
4096 8937
TIME...MOT...LOC 0311Z 258DEG 19KT 4102 8960
$$
ILC123-143-150330-
/O.CON.KILX.SV.W.0022.000000T0000Z-180515T0330Z/
Marshall-Peoria-
1012 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN MARSHALL AND NORTHEASTERN PEORIA COUNTIES...
At 1011 PM CDT, a severe thunderstorm was located 9 miles west of
Lacon, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lacon, Sparland, Camp Grove, Hopewell, Lawn Ridge and Marshall County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4095 8964 4110 8964 4115 8953 4115 8938
4096 8937
TIME...MOT...LOC 0311Z 258DEG 19KT 4102 8960
HAIL...1.00IN
WIND...60MPH
$$
Barnes666
WWUS53 KILX 150329
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1029 PM CDT MON MAY 14 2018
ILC123-143-150339-
/O.EXP.KILX.SV.W.0022.000000T0000Z-180515T0330Z/
Marshall-Peoria-
1029 PM CDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL AND
NORTHEASTERN PEORIA COUNTIES WILL EXPIRE AT 1030 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4095 8964 4110 8964 4115 8953 4115 8938
4096 8937
TIME...MOT...LOC 0329Z 255DEG 19KT 4104 8949
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:00 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 14, 7:00 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 700 PM CDT Mon May 14 2018 .SHORT TERM...(This evening through Tuesday) ISSUED AT 303 PM CDT Mon May 14 2018 Severe weather potential will be the primary concern in the short term. CAMs are pointing toward two waves of storms that will affect central IL over the next 12-14 hours. The first wave will have a higher potential of severe storms, feeding off of afternoon instability in the ballpark of 2200-2300 J/kg MLCAPE. There will a small layer of CIN of 100 J/kg to overcome around 850 mb, but mid layer lapse rates of 7-8C will support rapid upscale growth of convective elements between 21z-23z. A line of strong to severe storms will progress from NW to SE between 4 pm and 10 pm, with a break in the storms behind the line for several hours. Hail and wind will be the primary hazards. Tornado potential is low. The CAMs are pointing toward the second wave reaching Fulton/Knox county from the west around 06z/1am and affecting mainly areas N of I-72 the rest of the night. Instability will be diminished to 1500 J/kg, but we can't rule out some hail approaching severe levels (1"). A more stable near-surface layer will limit downburst wind potential, but a few strong gusts could accompany any hail cores as they reach the ground. Cloud cover will be variable tonight, but in general, the position of the front should remain generally north of our forecast area, helping to keep low temps on the warm side, in the 60s. Convection could be lingering into Tuesday morning in our N counties, per the latest RAP, but the NAMnest and GFS1hr are indicating a more limited coverage of showers/storms, if any at all linger that late. Will keep low chance PoPs in the north and evolve them eastward and southward through the day. There should be sizable breaks in the rain for most locations. High temps will be limited to the mid to upper 70s N of Peoria, due to frontal position, with 80s south of the front. .LONG TERM...(Tuesday night through Monday) ISSUED AT 303 PM CDT Mon May 14 2018 Tuesday night will see storm chances mainly south of I-72, or along and south of the stationary front. Precip chances will diminish from NW to SE overnight as a weak surface low progresses along the front and eventually departs to the SE. The lingering proximity of the stationary front just southeast of Illinois will keep slight chance and low chance PoPs in our southeast counties Wed through Friday. Temperatures will be slightly cooler for that period as the main boundary remains south, but high temps will gradually creep warmer each day through the 80s. The front will lift back to the north as a warm front on Saturday, bringing our warmest day of the extended forecast. Precip chances will expand to across the remainder of central IL, and continue through Sunday before coming to an end by early Monday morning. A minor cool down is projected for Monday as the front drifts back south of our forecast area. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 700 PM CDT Mon May 14 2018 A broken line of storms will progress across central Illinois this evening. SPI, DEC and possibly CMI will have the better chances of being affected by storms. Have included a tempo at SPI to start the TAF period, due to storm proximity. Overall cloud top temps have trended warmer and a weakening trend is generally occurring with the storms. VFR conditions look to prevail for tonight, with some MVFR clouds possible for PIA and BMI later tonight, per HRRR. Localized IFR cigs and vis possible during storms, but most terminal sites should prevail with no significant weather for a majority of the next 24 hours. CAMs are still showing potential for additional storm development later tonight into tomorrow and again tomorrow afternoon, as the frontal boundary remains across the area. Chances are low, and VCTS was used for the afternoon across our southern TAFs. Winds will prevail from the southwest tonight. Winds later tonight should trend from the west. Frontal placement will play a large role in where prevailing winds settle out later tonight, but trends eventually show NW to N winds developing tomorrow morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, May 14, 3:08 PM CDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CDT Mon May 14 2018 ILZ027>031-036>038-040>045-047>054-061-151100- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Stark-Tazewell-Woodford- 308 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois, as far east as I-57. .DAY ONE...TONIGHT... Strong to severe thunderstorms will move across central Illinois through this evening. Damaging winds will be the primary concern, although some storms may also produce large hail. Additional storms may move in after midnight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There will be a daily chance for thunderstorms Tuesday through Sunday. The chances of severe weather is unknown at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be required this evening. In areas west of I-55, this is most likely through 9 pm. East of I-55, activation is likely between 6 pm and 10 pm. ILZ046-055>057-062-063-066>068-071>073-151100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Richland-Vermilion- 308 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois, east of I-57. .DAY ONE...TONIGHT... Thunderstorms are expected to move into the area after sunset. Some of these may contain stronger wind gusts, but the main severe weather threat will be further west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There will be a daily chance for thunderstorms Tuesday through Sunday. The chances of severe weather is unknown at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after sunset. Geelhart
In the hours before
Special weather statement, May 14, 6:10 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Lincoln IL
610 PM CDT MON MAY 14 2018
ILZ040-041-047-049-050-150000-
Scott-Mason-Morgan-Schuyler-Cass-
610 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT...CASS...SOUTH
CENTRAL SCHUYLER...SOUTHWESTERN MASON AND NORTHERN MORGAN COUNTIES
UNTIL 700 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Meredosia, or 9 miles southwest of Beardstown, moving northeast at
45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Beardstown, Virginia, Ashland, Meredosia, Bluff
Springs, Bluffs, Chandlerville, Chapin, Arenzville, Kilbourne,
Naples, Exeter, Literberry, La Grange, Philadelphia, Concord,
Newmansville, Valley City and Sinclair.
This includes Interstate 72 between mile markers 43 and 45.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and west central Illinois.
LAT...LON 3983 9057 3987 9059 3992 9054 3994 9054
3997 9051 3999 9052 3998 9059 3999 9061
4023 9002 3977 9001 3968 9064 3971 9065
TIME...MOT...LOC 2310Z 235DEG 49KT 3992 9058
07Local storm report, May 14, 7:15 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
715 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL CHENOA 40.74N 88.72W
05/14/2018 M0.75 INCH MCLEAN IL CO-OP OBSERVER
&&
25Special weather statement, May 14, 7:26 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT MON MAY 14 2018
ILZ042-044-051>054-061-150115-
Logan-Sangamon-Macon-Piatt-Christian-Moultrie-Shelby-
726 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHRISTIAN...EAST CENTRAL
SANGAMON...MOULTRIE...SHELBY...SOUTHERN PIATT AND MACON COUNTIES
UNTIL 815 PM CDT...
At 725 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cornland to near Moweaqua to 6 miles south
of Pana. Movement was northeast at 50 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
A trained spotter reported blowing dust causing reduced visibilities
to briefly less than a half mile.
Locations impacted include...
Decatur, Shelbyville, Sullivan, Pana, Mount Zion, Forsyth, Moweaqua,
Bement, Cerro Gordo, Harristown, Bethany, Long Creek, Warrensburg,
Assumption, Blue Mound, Macon, Lovington, Argenta, Stonington and
Illiopolis.
This includes Interstate 72 between mile markers 117 and 158.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 3950 8914 3987 8939 4005 8873 3984 8848
3924 8850 3923 8914
TIME...MOT...LOC 0025Z 200DEG 85KT 3990 8935 3959 8911 3929 8906
07Local storm report, May 14, 8:10 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
810 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL CHENOA 40.74N 88.72W
05/14/2018 M1.00 INCH MCLEAN IL FIRE DEPT/RESCUE
DELAYED REPORT
&&
25Special weather statement, May 14, 8:48 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
848 PM CDT MON MAY 14 2018
ILZ030-150230-
Marshall-
848 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL COUNTY UNTIL 930
PM CDT...
At 847 PM CDT, Doppler radar was tracking a strong thunderstorm over
Toluca, or 13 miles east of Lacon, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Toluca, Wenona, Varna, Lake Wildwood and Pattonsburg.
This includes Interstate 39 between mile markers 29 and 40.
LAT...LON 4110 8905 4093 8905 4093 8919 4108 8930
4111 8925
TIME...MOT...LOC 0147Z 244DEG 25KT 4104 8915
HJSLocal storm report, May 14, 9:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
924 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG WENONA 41.05N 89.05W
05/14/2018 MARSHALL IL LAW ENFORCEMENT
SEMI BLOWN OVER ON I-39 JUST NORTH OF WENONA
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:26 PM CDT | Special Weather Statement | ILX | Macon, Moultrie, Shelby | 49 min |
| May 14, 8:48 PM CDT | Special Weather Statement | ILX | Marshall | 42 min |
| May 15, 3:12 PM CDT | Special Weather Statement | ILX | Sangamon | 48 min |
| May 15, 3:24 PM CDT | Special Weather Statement | ILX | Macon | 36 min |
| May 15, 3:34 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Shelby | 41 min |
| May 15, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 43 min |
| May 15, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 38 min |
| May 15, 4:33 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 42 min |
| May 15, 4:39 PM CDT | Special Weather Statement | ILX | Christian | 51 min |
| May 15, 4:48 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Shelby | 24 min |
| May 15, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 36 min |
| May 15, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 44 min |
| May 15, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland | 50 min |
| May 15, 5:55 PM CDT | Areal Flood Advisory | ILX | Coles | 3 hr |
| May 15, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.